Alert archive / Mississippi / River Flood Advisories in 2011
River Flood Advisory 3, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Mar 1, 2011, 4:50 PM CST for Claiborne County, Jefferson County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 4:50 PM CST (22:50 UTC)
- Expired
- Mar 7, 2011, 6:00 AM CST
- In force
- 6 days
- Issued by
- NWS Jackson, MS
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Vicksburg (VCKM6).
- Action stage
- 35 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 3:28 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 1, 3:28 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 328 PM CST TUE MAR 1 2011 .DISCUSSION... TONIGHT THROUGH THURSDAY NIGHT... A MEAN LONGWAVE RIDGE POSITION OVER THE PLAINS STATES AND WEAK HIGH PRESSURE OVER THE ARKLAMISS WILL KEEP THE WEATHER DRY FOR THE NEXT COUPLE OF DAYS. FAVORABLE CONDITIONS FOR NIGHTTIME COOLING WILL BRING THE POTENTIAL FOR FROST IN NORMALLY COOLER LOCATIONS LATE TONIGHT AND EARLY WEDNESDAY...PRIMARILY OVER NORTH CENTRAL AND EAST CENTRAL MS. TYPICALLY THIS WOULD NOT BE A CONCERN ON THE FIRST DAY OF MARCH...BUT RECENT RECORD WARMTH HAS BROUGHT AN EARLY GROWING SEASON AND WE HAVE INCLUDED A MENTION OF FROST IN THE HWO AND FORECAST. OTHERWISE...THE AIRMASS WILL MODIFY AND SURFACE PRESSURES WILL GRADUALLY FALL AS WE GO INTO THE LATTER PORTIONS OF THE WEEK. ALONG WITH MILDER TEMPERATURES...INCREASING SOUTHERLY FLOW WILL BRING GREATER MOISTURE AND PERHAPS SMALL CHANCES FOR LIGHT SHOWER ACTIVITY AS WE GO THROUGH THURSDAY AFTERNOON AND EVENING. /EC/ FRIDAY THROUGH NEXT TUESDAY...MAIN FOCUS OF THE LONG TERM PORTION OF THE FORECAST IS ON THIS WEEKEND (SPECIFICALLY SATURDAY) WHEN IMPACT WEATHER IS POSSIBLE IN THE WAY OF HEAVY RAINFALL AND SEVERE THUNDERSTORMS. PROGRESSIVE CONUS UPPER LEVEL WEATHER PATTERN LOOKS TO CONTINUE WITH A VIGOROUS AND FAST HIGH LEVEL WAVE EXPECTED TO COME INTO THE ROCKIES BY FRIDAY MORNING. WITH LA-NINA SUBTROPICAL RIDGING WEAKENING A BIT IN THE VICINITY THIS PERIOD...EXPECT THIS WAVE TO BUCKLE AS IT EXITS THE ROCKIES AND INDUCES SIGNIFICANT SURFACE CYCLOGENESIS IN THE PLAINS. THE RESULT WILL LIKELY BE A SIGNIFICANT TROUGH (AND ASSOCIATED STRONG COLD FRONT) COMING THROUGH THE REGION AROUND SATURDAY. THE CANADIAN AND EUROPEAN OPERATIONAL MODELS (AS WELL AS THE EUROPEAN ENSEMBLE) SHOW THIS RATHER WELL...ALTHOUGH THE GFS MEMBERS ADVERTISE A LESS SIGNIFICANT SYSTEM. WITH SUBTROPICAL RIDGING PROBABLY LESS OF FACTOR WITH THIS COMING EVENT...FORECASTER THINKING IS THAT THE CANADIAN AND EUROPEAN MODELS ARE ON THE MORE CORRECT TRACK. THESE LATTER MODELS ARE STRONG ENOUGH WITH THE UPPER TROUGH AND LOW LEVEL CYCLONE TO BRING DOWN THE SOUTHERN FRINGES OF ARCTIC AIR INTO THE ARKLAMISS (AT LEAST TEMPORARILY). IN FACT...TAKING THE 00Z EURO SOLUTION AT FACE VALUE...SUGGESTS SOME POST FRONTAL SNOW SHOWERS IN NORTHERN ZONES SATURDAY NIGHT INTO EARLY SUNDAY. I DID TWEAK THE FORECAST HEAVILY TOWARD THE EUROPEAN OVERALL SOLUTION SATURDAY INTO SUNDAY...BUT I DID NOT GO AS FAR AS TO INTRODUCE SNOW IN THE FORECAST QUITE YET. UNLIKE THE PAST FEW SYSTEMS (ESPECIALLY THE ONE FROM YESTERDAY)...RAIN SHOULD NOT BE SO HARD TO COME BY SINCE MAJOR THERMAL CAPPING SHOULD NOT BE AROUND TO OFFER A BIG IMPEDIMENT TO SHOWER AND THUNDERSTORM DEVELOPMENT. SHOWERS COULD BEGIN IN ISOLATED TO SCATTERED FASHION BY LATE FRIDAY AFTERNOON...GRADUALLY INCREASE THROUGH FRIDAY NIGHT...AND THEN REALLY PROBABLY BE QUITE NUMEROUS SATURDAY AHEAD OF A LINEAR CONVECTIVE COMPLEX. MOISTURE LEVELS BEING TAPPED FROM THE GULF OF MEXICO WILL NOT BE EXTREMELY HIGH (CONSIDERING ITS MARCH)...BUT ATMOSPHERIC LIFT LATER FRIDAY NIGHT INTO SATURDAY SHOULD BE VERY IMPRESSIVE. TAKING THAT INTO CONSIDERATION WITH DECENT INSTABILITY BECAUSE OF RELATIVELY COLD TEMPERATURES ALOFT WE COULD BE LOOKING AT SOME RAIN TOTALS WELL OVER AN INCH WITH THIS EVENT...ESPECIALLY NORTH OF I-20. IN ADDITION...STRONG LOW LEVEL AND DEEP LAYER WIND SHEAR ANTICIPATED ALSO SUGGEST A SEVERE THUNDERSTORM RISK THAT CANNOT BE IGNORED...AND CONTRARY TO THE LAST FEW EVENTS...THE RISK SHOULD NOT BE CONFINED JUST NORTH OF I-20. AT THIS POINT IT APPEARS QUITE POSSIBLE THAT LOTS OF PRECIPITATION AROUND THE AREA MAY MITIGATE AMOUNT OF HIGH-END SEVERE WEATHER POSSIBLE...BUT AT LEAST SCATTERED DAMAGING WIND REPORTS AND A FEW TORNADOES APPEAR PLAUSIBLE. SEASONABLY CHILLY CONDITIONS FOLLOWING THE PASSAGE OF SATURDAY'S COLD FRONT WILL PROBABLY NOT TAKE VERY LONG TO MODERATE SINCE THE PROGRESSIVE PATTERN SHOULD CONTINUE. ANOTHER POTENTIALLY POTENT SYSTEM WILL BE LINING UP TO AFFECT THE LOWER MS VALLEY BY THE MIDDLE OF NEXT WEEK...BUT IT IS MORE THAN LIKELY A DRY SPELL OF A FEW DAYS WILL BE IN THE CARDS FOR NEXT MONDAY AND TUESDAY. /BB/ && .AVIATION... .VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT. WINDS WILL GO CALM TONIGHT AS SKC SHOULD PREVAIL. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 37 72 47 / 0 0 0 0 MERIDIAN 68 34 70 44 / 0 0 0 0 VICKSBURG 67 35 71 45 / 0 0 0 0 HATTIESBURG 71 37 72 48 / 0 0 0 0 NATCHEZ 67 38 69 48 / 0 0 0 0 GREENVILLE 62 36 67 46 / 0 0 0 0 GREENWOOD 63 35 70 46 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/28/BB
Hazardous weather outlook, Mar 1, 2:32 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 232 PM CST TUE MAR 1 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 232 PM CST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S TONIGHT. THIS MAY BRING AREAS OF FROST TO THE ARKLAMISS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY A SIGNIFICANT DISTURBANCE AND ASSOCIATED COLD FRONT IS EXPECTED TO COME THROUGH THE REGION SATURDAY...BRINGING A RISK FOR STRONG TO SEVERE THUNDERSTORMS. THERE STILL REMAINS SOME UNCERTAINTY WITH REGARD TO THE TIMING AND STRENGTH OF THIS SYSTEM SO PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR FURTHER UPDATES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SATURDAY INTO SATURDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:50 PM CST | River Flood Advisory | JAN | Bolivar, Washington | 6 days |
| Mar 1, 4:50 PM CST | River Flood Advisory | JAN | Issaquena, Washington | 6 days |
| Mar 1, 4:50 PM CST | River Flood Advisory | JAN | Adams, Wilkinson | 6 days |
Nearby
River Flood Advisories in Mississippi, 2011River Flood Advisories in Louisiana, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.